Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
51 Posts
Discussion Starter · #1 ·
I started taking one caltrate plus per day (in pink and white bottle). My IBS symptoms seem to have gotten worse, but I don't know if it just coincidence or if it is the caltrate.I seem to be having such terrible gas pains from my lower abodomen up to my neck. It has been on and off all day, but on for the last 4 hours.Has anyone else had a gas problem with caltrate? or is it perhaps something else.How long should I keep taking the caltrate until an effect towards helping the IBS is seen. Should it be better within a couple days? Weeks? etc.A very prompt reply is needed, as I am unsure as to whether I should take more caltrate.
 

·
Registered
Joined
·
19 Posts
Fenny, I am so glad you posted. I was just logging on to ask about the same thing. I started Caltrate 3 days ago (2 per day) and I have had bad gas pains (which I don't usually have) and D for since I started it. My intestines just never feel settled. I don't know if its coincidence either, we both need advice! Someone help us. Sorry we had to be the first to rain on the Caltrate parade.
 

·
Registered
Joined
·
5,427 Posts
The Caltrate does give some people a bit of gas. You also should be using the caltrate in the purple and white box. Is it controling the diarrhea but just causing gas. If so cut back to 1/2 tab with each meal and take something for gas like mylanta for the first few days on caltrate and this should help with the gas. This usually goes away when you adjust to taking the caltrate.Linda
 

·
Registered
Joined
·
5,427 Posts
Rae,You are not the first to rain on the parade. You need to be aware of any side effects of any other meds you may be on and cut the caltrate down to 1/2 tablet as I posted above until you get used to taking it. Let me know if I can help with any questions. Email me if you like.Linda
 

·
Registered
Joined
·
1,594 Posts
Additionally, if you find that you get absolutely no help from the Caltrate after giving it a fair shake, then try calcium citrate with vitamin D. Sometimes people seem to be sensitive to the tiny amount of magnesium in the Caltrate. I use a generic brand of calcium citrate with vitamin D that I found at Walgreen's - it works fine for me. Good luck, but do give that Caltrate a fair shake. Some people do get gas at first, but then it should go away as your body gets used to it.------------------"I get by with a little help from my friends." John LennonMissycat
 
1 - 5 of 5 Posts
Top